Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 148, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 20, 2014, 4:54 PM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 20, 2014, 5:15 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 5:10 PM CDT | TSTM WND DMG | 7 Ssw Adams, TN | TWO LARGE OAK TREES WERE REPORTED DOWN ON STROUDSVILLE ROAD NEAR THE MONTGOMERY AND ROBERTSON COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3056 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS54 KOHX 202154
SVROHX
TNC021-125-147-202215-
/O.NEW.KOHX.SV.W.0148.140820T2154Z-140820T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
NORTHERN AND CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM THE CLARKSVILLE
AREA INTO WESTERN ROBERTSON COUNTY...WEST OF CEDAR HILL...AND WERE
MOVING EAST SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOSE BETWEEN CLARKSVILLE...PLEASANT VIEW...AND CEDAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3658 8705 3651 8684 3630 8695 3650 8751
3664 8743
TIME...MOT...LOC 2151Z 308DEG 59KT 3650 8725 3643 8690
$$
FORECASTER:
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:17 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 20, 3:17 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT WED AUG 20 2014 .DISCUSSION... MOIST...STEAMY AND UNSTABLE AIRMASS IN PLACE THIS AFTERNOON. DEWPOINTS ARE WELL INTO THE 70S AND THIS HAS TRANSLATED INTO SOME RATHER IMPRESSIVE SFC CAPE VALUES IN EXCESS OF 4000 J/KG ACCORDING TO LAPS DATA. UPPER RIDGING IS BEGINNING TO BUILD SO THE AFTERNOON AND EVENING STRONG AND SEVERE CONVECTION WILL BE GENERALLY SCATTERED IN NATURE. IN ADDITION TO 50-60 MPH WIND GUST POTENTIAL...SOME QUARTER SIZE HAIL WILL ALSO BE POSSIBLE AS THE STORMS ARE RATHER TALL IN NATURE. THIS HAS ALL PROMPTED A SEVERE TSTM WATCH WHICH IS IN EFFECT FOR GENERALLY THE EASTERN HALF OF THE MID STATE UNTIL 10 PM CDT THIS EVENING. ACTIVITY WILL CALM DOWN SOME BY LATE THIS EVENING BUT WILL STILL CARRY A LOW POP ACROSS THE PLATEAU FOR AFTER MIDNIGHT. STORMS ARE SLOW MOVERS AS THE RIDGING INFLUENCE IS BEGINNING TO TAKE SHAPE. OTW...THE MAIN STORY FOR THE NEXT 7 DAYS WILL BE THE HEAT. WITH THE UPPER RIDGING BUILDING IN AND HOLDING INTO NEXT WEEK...HIGH TEMPS IN THE 90S WILL BE COMMONPLACE. THE WARMEST DAYS LOOK TO BE SAT- MON WITH UPPER 90S HEAT EXPECTED FOR MANY AREAS. GFS MODEL LOOKS TO BE A BIT TOO LOW WITH THE DEWPOINTS OVER THE NEXT FEW DAYS. WILL THEREFORE LEAN TOWARD THE MET. HEAT ADVISORY CRITERIA MAY BE REACHED THIS WEEKEND. FOR NOW THOUGH...DEWPOINTS ARE EXPECTED TO BE LOW ENOUGH ON THU AND FRI SO AS TO KEEP HI VALUES BELOW THE ADVISORY THRESHOLD. OVERNIGHT LOWS IN THE LOW TO MID 70S WILL PERSIST THROUGHOUT THE FCST. AFTER TONIGHT...POPS WILL ONLY BE INCLUDED ACROSS THE PLATEAU AND WILL BE LOW. ON SATURDAY HOWEVER...A BRIEF WINDOW OF ADDITIONAL MOISTURE MAY ATTEMPT TO UNDERCUT THE RIDGE. THUS...A SLIGHT POPS WILL BE INCLUDED. OTHERWISE...FCST IS MAINLY FOR HOT AND DRY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 95 75 96 / 40 05 05 10 CLARKSVILLE 72 95 73 96 / 20 05 05 10 CROSSVILLE 68 90 69 90 / 70 20 10 10 COLUMBIA 73 95 74 97 / 20 0 05 10 LAWRENCEBURG 71 95 72 97 / 20 0 05 10 WAVERLY 72 95 73 97 / 20 05 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED AUG 20 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING HOT TEMPERATURES AND HIGH HUMIDITY LEVELS TO MIDDLE TENNESSEE FROM THURSDAY THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES WILL TOP OUT IN THE 100-105 RANGE EACH AFTERNOON. 55
In the hours before
Special weather statement, Aug 20, 4:02 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT WED AUG 20 2014
TNZ079-202145-
GRUNDY-
402 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...
AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GRUETLI-LAAGER...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE ALTAMONT...COALMONT...
GRUETLI-LAAGER AND TRACY CITY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3522 8579 3539 8589 3546 8589 3550 8577
3532 8555 3530 8563 3530 8566 3528 8570
3524 8569 3521 8573
27Local storm report, Aug 20, 4:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
406 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 6 S MOUNT JULIET 36.12N 86.52W
08/20/2014 WILSON TN EMERGENCY MNGR
STRUCTURE DAMAGE TO A HOUSE DUE TO A FALLEN TREE
REPORTED IN SOUTHERN MOUNT JULIET.
&&
EVENT NUMBER OHX1400538
10Special weather statement, Aug 20, 4:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT WED AUG 20 2014
TNZ007-202200-
ROBERTSON-
415 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING EAST SOUTHEAST AT 15
MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPRINGFIELD...GREENBRIER AND CROSS
PLAINS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3659 8661 3644 8669 3641 8678 3652 8698
3661 8694
21Local storm report, Aug 20, 4:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
08/20/2014 M71 MPH MONTGOMERY TN ASOS
CLARKSVILLE ASOS REPORTED 71 MPH WIND GUST.
&&
EVENT NUMBER OHX1400539
10Local storm report, Aug 20, 4:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
08/20/2014 M75 MPH MONTGOMERY TN ASOS
CLARKSVILLE ASOS MEASURED 75 MPH WIND GUST.
&&
EVENT NUMBER OHX1400540
10Local storm report, Aug 20, 4:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
08/20/2014 MONTGOMERY TN LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN ACROSS THE NORTHERN
PORTIONS OF THE COUNTY.
&&
EVENT NUMBER OHX1400541
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:25 PM CDT | Special Weather Statement | OHX | Trousdale | 35 min |
| Aug 20, 1:31 PM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Aug 20, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 33 min |
| Aug 20, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 44 min |
| Aug 20, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 47 min |
| Aug 20, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 34 min |
| Aug 20, 2:14 PM CDT | Special Weather Statement | OHX | Trousdale | 46 min |
| Aug 20, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 23 min |
| Aug 20, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Van Buren, Warren | 48 min |
| Aug 20, 2:54 PM CDT | Flash Flood Warning | OHX | Smith, Trousdale, Wilson | 3 hr |
| Aug 20, 2:56 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Aug 20, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Van Buren, White | 47 min |
| Aug 20, 3:06 PM CDT | Special Weather Statement | OHX | Davidson | 39 min |
| Aug 20, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 46 min |
| Aug 20, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 41 min |
| Aug 20, 3:46 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| Aug 20, 3:58 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Aug 20, 4:02 PM CDT | Special Weather Statement | OHX | Grundy | 43 min |
| Aug 20, 4:14 PM CDT | Areal Flood Advisory | OHX | Rutherford | 3 hr |
| Aug 20, 4:15 PM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| Aug 20, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 40 min |
| Aug 20, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 45 min |
| Aug 20, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| Aug 20, 4:44 PM CDT | Areal Flood Advisory | OHX | Montgomery, Robertson, Sumner | 3 hr |
| Aug 20, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Trousdale, Wilson | 37 min |
| Aug 20, 5:33 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner, Wilson | 3 hr |
| Aug 20, 5:40 PM CDT | Special Weather Statement | OHX | Montgomery | 35 min |
| Aug 20, 5:56 PM CDT | Special Weather Statement | OHX | Stewart | 34 min |
| Aug 20, 6:05 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 20, 6:27 PM CDT | Special Weather Statement | OHX | Cheatham | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.